Avatar universal
Strong pain in chest
Hello

My daughter is 8 years old/

She has a severe crohn's Disese 'forthe last 8 month'

She is been treated with Metotrexat

She suffers from strong pain in the chest not costantly but every 5-6hours

Her doc says he don't find any corelation'but  i 'm not sure about his diagnosis/

He recomend using Voltaren....but that do nothing

Her blood test shows a severe anemie
Cancel
4 Answers
Page 1 of 1
Avatar universal
Sorry to hear about your daughter. I have had Crohn's for 38 yrs (diagnosed at age 26) and for the past 7 yrs have been taking methotrexate injections weekly. This is a very strong chemo (cytotoxic) drug and can have various side effects, particularly to the liver. Is she having monthly complete blood tests?  I don't know anyone else on mtx so not sure if chest pains could be a side effect - I have no problem with it, and have had the best 7 yrs of my life since diagnosis.    Is she seeing a paediatric gastroenterologist? Perhaps you could get a second opinion of her meds from a university based hospital?
The anaemia needs addressing - I had blood transfusions when first diagnosed, but only needed them twice since, when I had rectal haemorrhages. I hope you can get some help for her soon.
Liz.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Thanks for  the advises.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Hello,

I also suffer sometimes with pain in my chest.  After not being able to find anything wrong with my heart or anything else, my doctor concluded that it was trapped air/gas.  She had me think of my intenstines like a campfire - when it's burning hot and clean everything works well and as it should...but when it's smoky and not burning right, that smoke rises -- so when I have that pain it is most likely the "smoke" or gas bubbles rising in my abdomen and putting pressure in my chest.  I've started taking Activated Charcoal tablets when I feel gassy or bloated and that seems to help a bit.  Something else to think about :)

Good luck,
Melissa
*Crohn's Disease dx 11/2007
*IBS since 1999
*Hashimoto's since 1989
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
It could be Splenic Flexure Syndrome which is caused by a distention of the bend in the colon beside the spleen. It is important to realise that there are no pain sensors in the lining of the gut, however, increase in pressure on the wall of the gut can produce pain - however the gut is poor at localising this pain. When this pressure is in the splenic region it is often sensed as a pain in the chest.

Another possibility is an issue with the spleen itself. The spleen is involved in he breakdown of red blood cells, which could under certain circumstances account for the anemia. This can lead to a cycle of splenic enlargement which can give rises to feelings of fulness or pain [usually to the upper left portion of the belly but also to the left shoulder] but also possibly in the chest.

In any event I would be inclined to have a second opinion on the blood work and the pain.
This may not be a normal anemia and require specialist consideration. A full  hospital workup is warranted.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Crohn's Disease / Ulcerative Colitis Community Resources